Harmful errors: How will your facility respond?

  1. from the ismp newletter, october 5, 2006

    "in our august 24, 2006 newsletter, we shared the tragic story of a 16-year-old woman who died during labor due to accidental iv administration of a bag of epidural analgesia instead of penicillin. according to news reports, the nurse who was caring for the patient no longer works at the hospital. the hospital would not comment whether this was a voluntary or forced termination, but many speculate the latter."

    "in our last newsletter (september 21, 2006), we reported another tragic event: the death of three premature infants from an overdose of heparin after the wrong strength was used to prepare flush solutions. in stark contrast, media reports noted that staff involved in this error were on leave, receiving supportive care until they felt ready to return to work. furthermore, a letter of public support for the nurses and pharmacy technician involved in the error, along with collective resolve to do more to protect patients, appeared in an october 1, 2006, indystar news article (www.indystar.com/apps/pbcs.dll/article?aid=2006610010362)."


    http://www.ismp.org/newsletters/acut...s/20061005.asp
    •  

close